Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Shivers and excessive saliva after injection. Why are there vision issues? Take sodium valporate for life?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Hello sir ! I got one injection reation in 2001. Someone prescribed any injection for good health, we dont know what was that. After reaction i got shivering in my body and also saliva started coming out of my mouth.We didnt understand what was happening.After 10-15 days my position was very serious.I was getting problems in vision also. We consulted one physician who referred us to consult neuro-psychiatrist. He gave me some injections. After that i got relief and recovered very fast. I got lots of sleep by his medicines. Then we consulted best doctor of bihar mr. kk XXXXXXX who gave me medicines :- 1) olanex 2.5 , 2) encorate chrono 500 3) lonezp . after that i took it few months and consultated local neuro psychiatrist whom i consulted first time. He told me to take one encorate chorno 500 mg daily. i again consultated doctors in year 2003 and 2007. in 2007 doctor told me to take depakote 250 mg. now again i consulted doctore 2 months before and they gave me depakote 500 mg , olanex 2.5 and mirtaz 7.5. i m consufed. i dont want to take medicnes. i feel myself mentally and physically fit. will these medicines not harm and have side effects. should i take sodium valporate through my lifetime. Please guide me sir. i m in XXXXXXX confusion what to do. whethet to continue these medicines or stop.
Posted Tue, 22 May 2012 in Mental Health
Answered by Dr. Ashish Mittal 9 hours later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     28 year old male
•     Known case of some psychiatric illness from 2001 after some injection reaction
•     Had received opinion from good doctors like Dr KK XXXXXXX
•     Treatment history: Olanex, Encorate chrono/Depakote, Mirtaz and lonazep in different doses
•     Concern related to duration of drug treatment.

From your description, nature of your illness is not clear. But it occur frequently. Many time in such problems patients are not able to identify symptoms of their illness. Because of that treatment records, mental status examination finding during interview and information from family members plays significant role in diagnosis and decision making.

From your treatment history it is clear that you are suffering one of the long term illness. Stoppage of drug frequently lead to recurrence of symptoms, as drug control the symptoms but not cure illness process.

Frequently psychiatric illness are chronic illnesses like high BP. You stop the drug and BP rises. You might had asked the same question from your neuro psychiatrist but no body had stopped treatment because of the above reason.

So, do not get confused and take treatment regularly as advised by your current psychiatrist. Always remember, recurrence of symptoms is more XXXXXXX compare to taking medicine regularly.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Shivers and excessive saliva after injection. Why are there vision issues? Take sodium valporate for life? 4 hours later
I feel myself physically and mentally 100% fit. Taking depakote makes me lazy and i feel sleepy too much not able to wake up in morning. what should i do during my examination.i have examniation from 20th april till 15th may. Does taking sodium valporate will not have any side effects on my body like affecting liver, kidney etc. I really want to stop eating medicines as i do not feel having any problems. but taking medicines makes me feel lazy, sleep and psychologically weak. Please provide me telephonic guidance or online chat. i need to gain more confidence in myself for this treatment.
Answered by Dr. Ashish Mittal 21 minutes later
Hello again,

Thanks for follow up,

In person mental status examination is must before deciding any change in medicine. It also guides me if you can ask your doctor about the diagnosis or opinion. Medicines do have side effects but they are given to person, when beneficial effects are much greater than side effects.

You are already taking sodium valproate for many years. you can have your liver and kidney function test done. In clinical practice it side effects experienced by very few patients.

For your illness counseling can be given with drug but it is not substitute for drugs. If you are experiencing side effects, then you should discuss about it with your psychiatrist, so that he can take appropriate steps (reducing dose or adding other medicines) after your physical and mental status examination.

I know it is very painful to take medicines daily, but it helps in maintaining our health. Again remember psychiatric illness are chronic illnesses like high BP. If you stop the drug and BP rises. So, you may need to continue treatment to remain well. I do not think any psychiatrist will be comfortable to stop the medicines without continuous follow up. I advice you to believe in a single psychiatrist who can do a better job than shifting from doctor to doctor that does not justify the treatment.

This is a very good and friendly platform to take our discussion further instead of phone or chat. I am always available to help you till the end.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor